Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 28, 2016, 5:49 PM EDT for Barbour County, Taylor County, West Virginia. It was in force for 26 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 5:49 PM EDT (21:49 UTC)
- Expired
- Apr 28, 2016, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Barbour County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 137 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:50 PM EDT | HAIL 1.5 | Knottsville, WV | |
| Apr 28, 5:52 PM EDT | TSTM WND DMG | Grafton, WV | TELEPHONES AND TREES DOWN |
| Apr 28, 5:52 PM EDT | HAIL 2.5 | 1 W Grafton, WV | NUMEROUS REPORTS OF VEHICLE DAMAGE... SCHOOL WINDOWS BROKEN |
| Apr 28, 5:53 PM EDT | HAIL 1.5 | 3 Wnw Grafton, WV | VIEWER PHOTO... ESTIMATED SIZE BASED ON HAILSTONES IN HAND |
| Apr 28, 5:58 PM EDT | HAIL 1.25 | Grafton, WV | QUARTER TO HALF DOLLAR SIZE HAIL ONGOING |
| Apr 28, 5:58 PM EDT | HAIL 2.5 | Grafton, WV | HARRISON/TAYLOR 911 CALLED IN REPORTING GOLFBALLS UP TO TENNIS BALLS IN GRAFTON PER SHERIFF |
| Apr 28, 5:58 PM EDT | HAIL 2.5 | Grafton, WV | HARRISON/TAYLOR 911 CALLED IN REPORTING GOLFBALLS UP TO TENNIS BALLS IN GRAFTON PER SHERIFF. DAMAGE TO SHERIFF VEHICLES. |
| Apr 28, 6:01 PM EDT | HAIL 2.5 | Grafton, WV | HARRISON/TAYLOR 911 CALLED IN REPORTING GOLFBALLS UP TO TENNIS BALLS IN GRAFTON PER SHERIFF |
| Apr 28, 6:10 PM EDT | HAIL 1.5 | 4 E Grafton, WV | MOST OF THE HAIL WAS DIZE SIZE BUT SOME UP TO PING PONG BALL SIZE |
| Apr 28, 6:10 PM EDT | HAIL 1.75 | Knottsville, WV | GOLF BALL SIZED HAIL REPORTED AT GOLF COURSE |
| Apr 28, 6:15 PM EDT | HAIL 1.75 | 3 Se Thornton, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661
WUUS51 KRLX 282149
SVRRLX
WVC001-091-282215-
/O.NEW.KRLX.SV.W.0014.160428T2149Z-160428T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN NORTHERN WEST VIRGINIA...
NORTHEASTERN BARBOUR COUNTY IN NORTHEASTERN WEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRAFTON...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRAFTON...FLEMINGTON...VALLEY FALLS...TYGART LAKE STATE PARK...
ROSEMONT...THORNTON...MEADLAND...KNOTTSVILLE AND MCGEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3918 7982 3926 8018 3940 8015 3941 8011
3939 8009 3940 8003 3942 8000 3945 7994
3943 7989 3930 7989 3929 7986 3925 7985
3924 7981 3922 7981
TIME...MOT...LOC 2148Z 278DEG 24KT 3934 8007
HAIL...1.25IN
WIND...60MPH
$$
122 follow-up statements
393
WWUS51 KRLX 282202
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
602 PM EDT THU APR 28 2016
WVC001-091-282215-
/O.CON.KRLX.SV.W.0014.000000T0000Z-160428T2215Z/
TAYLOR WV-BARBOUR WV-
602 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN TAYLOR AND NORTHEASTERN BARBOUR COUNTIES...
AT 601 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAFTON...MOVING
EAST AT 35 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAFTON...THORNTON...TYGART LAKE STATE PARK AND KNOTTSVILLE.
THIS STORM HAS HAD A HISTORY OF LARGE HAIL UP TO THE SIZE OF TENNIS
BALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3924 8004 3940 8005 3940 8003 3942 8000
3945 7994 3943 7989 3930 7989 3929 7986
3925 7985 3924 7981 3920 7981
TIME...MOT...LOC 2201Z 273DEG 29KT 3933 7994
HAIL...2.00IN
WIND...60MPH
$$
12688
WWUS51 KRLX 282216
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT THU APR 28 2016
WVC001-091-282225-
/O.EXP.KRLX.SV.W.0014.000000T0000Z-160428T2215Z/
TAYLOR WV-BARBOUR WV-
616 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAYLOR AND
NORTHEASTERN BARBOUR COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE FROM THE TAIL
END OF THIS THUNDERSTORM...OR OTHER THUNDERSTORMS IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN WEST VIRGINIA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON WEST VIRGINIA.
LAT...LON 3924 8004 3940 8005 3940 8003 3942 8000
3945 7994 3943 7989 3930 7989 3929 7986
3925 7985 3924 7981 3920 7981
TIME...MOT...LOC 2214Z 278DEG 24KT 3933 7994
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:45 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 28, 2:45 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT THU APR 28 2016
.SYNOPSIS...
SURFACE LOW PRESSURE LINGERS THROUGH TONIGHT WITH MORE CONVECTION
EXPECTED. RAIN CHANCES DECREASE FRIDAY BUT LOW LEVEL MOISTURE
LINGERS. ANOTHER SYSTEM BRINGS PRECIPITATION FOR SATURDAY AND SUNDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 1730Z...FRONT NEARLY STATIONARY NEAR MGW ON WEST TO NORTH OF
PKB AND SOUTH OF ZZV TO NORTH OF CVG. THE FRONT WILL BEGIN TO SAG
SOUTH OVERNIGHT.
INSTABILITY CONTINUES TO INCREASE...SO WE STILL EXPECT NUMEROUS SHOWERS
AND THUNDERSTORMS TO FORM SOUTH OF THE FRONT. SO THE LIKELY POPS WE
INSERTED THIS MORNING...SHOULD STILL BE ON TRACK FOR THIS AFTERNOON
INTO THE EVENING. DID ADJUST HIGHER POPS A BIT FURTHER SOUTH INTO
OUR SOUTHERN WV COUNTIES TOO.
DUE TO THE PAST RAINS OF 3 DAYS...AFTER COORDINATING WITH OUR
HYDROLOGIST...WE WILL POST A SHORT TERM FLASH FLOOD WATCH FOR
LATE AFTERNOON AND EARLY EVENING IN THOSE WETTEST COUNTIES. STILL
CONCERNED WITH LOCALIZED DOWNPOURS OVER THE WET AREAS. OF
COURSE...WITH EQUILIBRIUM LEVEL AROUND 30 THSD FT PER THE
RAP...WE ARE ALSO CONCERNED ABOUT SEVERE STORMS TOO.
AS THAT FRONT SAGS SOUTH...LOTS OF LOW CLOUDS FIGURES ON FRIDAY
MORNING...ESPECIALLY FOR EASTERN OHIO AND NORTHERN WEST
VIRGINIA...AS COOLER TEMPERATURES ARE ADVECTED SOUTH AS 925 MB FLOW
TURNS NW. HELD ONTO SOME 20 TO 40 POPS IN OUR NORTHEASTERN COUNTIES.
TRIED TO LIFT CEILINGS 15 TO 18Z FRIDAY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
ANY LINGERING SHOWERS WILL COME TO AN END FRIDAY NIGHT. BUT THE
DRY WEATHER IS FAIRLY SHORT LIVED AS MOISTURE INCREASES FROM THE
SOUTHWEST SATURDAY. A LOW PRESSURE SYSTEM WILL MOVE INTO THE LOWER OHIO
RIVER VALLEY SATURDAY DRIVING A WARM FRONT NORTH ACROSS THE CWA
WITH SHOWERS AND THUNDERSTORMS. THE LOW WILL PASS THE CWA ON
SUNDAY WITH A COLD FRONT SLIDING THROUGH. SOME DIFFERENCES BETWEEN
MODELS ON THE EVOLUTION OF THIS SYSTEM...SO OVERALL TIMING OF
HIGHEST POPS MAY VARY...BUT HAVE LIKELY TO CATEGORICAL POPS
SATURDAY AFTERNOON AND AGAIN SUNDAY. PWATS SURGE UP TO AROUND 1.5
INCHES SATURDAY AFTERNOON...THEN WE WILL ALSO GET A POOLING OF
PWATS AHEAD OF THE FRONT...PUSHING THEM UP TO AROUND 1.5 INCHES
AGAIN. WITH THE RECENT RAINFALL PATTERNS...AREAS THAT HAVE BEEN
HIT SEVERAL TIMES OVER THE PAST WEEK WILL NEED TO BE WATCHED FOR
POTENTIAL WATER CONCERNS. WILL MENTION THIS IN THE HWO. SHOULD GET
SOME INSTABILITY SUNDAY...BUT THINK CLOUDS WILL LIMIT IT SOME.
HOWEVER...WITH SHEAR OF 35-45KTS...CANNOT RULE OUT SOME GUSTY
THUNDERSTORMS.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
COLD FRONT SHOULD BE WELL SOUTH AND EAST BY MONDAY...BUT MODELS
BRING WEAK UPPER LEVEL TROUGH THROUGH...SO HAVE SHOWERS LINGERING.
THE 00Z ECMWF THEN SHOWS A WAVE ALONG THE FRONT BULGING IT BACK
NORTH TUESDAY INTO SOUTHEASTERN CWA. THE 12Z ECMWF IS EVEN MORE
AGGRESSIVE SURGING THE FRONT BACK NORTH WITH THIS WAVE...AND WOULD
SPELL PRECIP ACROSS MUCH OF THE CWA. HOWEVER GFS KEEPS THE ENTIRE
THING FARTHER SOUTH. WENT WITH ONLY SLIGHT CHANCE POPS FOR NOW
UNTIL THIS BECOMES BETTER RESOLVED. OTHERWISE REMAINED CLOSE TO
WPC GUIDANCE.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
STILL EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM 18Z TO 21Z
SOUTH OF THE FRONT. SO HIGHLY VARIABLE CONDITIONS IN THE
CONVECTION...THAT CAN NOT BE ENTIRELY SHOWN IN THE POINT TAFS. WILL
PUT TSTMS IN VCNTY IN THE TAFS...UNTIL WE SEE THE STORMS THREATENING
THE TERMINAL. EQUILIBRIUM LEVEL 30 TO 34 THSD...FREEZING LEVEL
AROUND 11 THSD. COULD EASILY SEE SOME SEVERE...AND LOCALIZED
DOWNPOURS.
HAVE LOCAL IFR IN THUNDERSTORMS...WITH CEILINGS MOSTLY 2 TO 3 THSD
FT BKN TO OVC.
00Z TO 06Z...THUNDERSTORMS WANE BUT SHOWERS LINGER. LOW CEILINGS
FORMING.
06Z TO 14Z...FIGURING MORE WIDESPREAD STRATUS...AND THUS FORECASTING
MORE 2 TO 4 MILES IN FOG...INSTEAD OF THE AOB 1 MILE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING THE LOW CEILINGS FORMING OVERNIGHT AND
LOWER VSBY MAY VARY. RAIN INDUCED FOG COULD FORM EARLIER THAN
FORECAST TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H M M M M M M M M M M M
HTS CONSISTENCY H H H M M H H H H H H H
BKW CONSISTENCY H M M H M M M M M M M M
EKN CONSISTENCY M M M L M M M M M M M M
PKB CONSISTENCY H H M M M M M M M M M M
CKB CONSISTENCY H M M M M M M M M M M M
AFTER 18Z FRIDAY...
IFR POSSIBLE AGAIN SATURDAY INTO SUNDAY WITH ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ005>011-
013>020-026>030-037>039-046-047.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ075-076-
083>087.
KY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...KTBHazardous weather outlook, Apr 28, 4:25 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 425 PM EDT THU APR 28 2016 WVZ005>009-013>020-026>030-037>039-046-047-292030- WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS- WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 425 PM EDT THU APR 28 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ075-076-083>087-WVZ010-011-292030- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-PLEASANTS-TYLER- 425 PM EDT THU APR 28 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO AND PORTIONS OF NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ036-292030- FAYETTE- 425 PM EDT THU APR 28 2016 ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-292030- PERRY-MORGAN- 425 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ004-WVZ024-025-033>035-292030- BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH- 425 PM EDT THU APR 28 2016 ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-292030- DICKENSON- 425 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ031-032-040-292030- HARRISON-TAYLOR-BARBOUR- 425 PM EDT THU APR 28 2016 ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND PORTIONS OF NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 28, 5:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 E BEVERLY 38.83N 79.80W
04/28/2016 E0.70 INCH RANDOLPH WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1600890
MZLocal storm report, Apr 28, 5:32 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL NELSONVILLE 39.46N 82.23W
04/28/2016 M1.00 INCH ATHENS OH 911 CALL CENTER
REPORTED BY 911 CENTER IN ATHENS - DIME TO QUARTER
SIZED IN NELSONVILLE
&&
EVENT NUMBER RLX1600891
MECLocal storm report, Apr 28, 5:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
533 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL BUCHTEL 39.46N 82.18W
04/28/2016 M1.00 INCH ATHENS OH PUBLIC
COATING THE GROUND
&&
EVENT NUMBER RLX1600892
MECSpecial weather statement, Apr 28, 5:33 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
533 PM EDT THU APR 28 2016
WVZ031-032-040-282215-
BARBOUR-TAYLOR-HARRISON-
533 PM EDT THU APR 28 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR COUNTY...
AT 532 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ENTERPRISE...
OR 7 MILES SOUTHWEST OF FAIRMONT...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARKSBURG...GRAFTON...BRIDGEPORT...VALLEY FALLS...TYGART LAKE STATE
PARK...THORNTON...MEADLAND...KNOTTSVILLE AND MCGEE.
THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 122 AND 128.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1000 PM FOR NORTHERN
WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN WEST VIRGINIA.
LAT...LON 3928 8027 3943 8027 3939 8020 3940 8012
3941 8011 3939 8009 3940 8003 3942 8000
3945 7994 3943 7989 3930 7989 3929 7987
3927 7985
TIME...MOT...LOC 2132Z 240DEG 49KT 3938 8020
21Local storm report, Apr 28, 5:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 ESE GLADY 38.80N 79.71W
04/28/2016 E0.70 INCH RANDOLPH WV CO-OP OBSERVER
ALSO SOME GUSTY WINDS BUT NO DAMAGE TO TREES
&&
EVENT NUMBER RLX1600893
MZLocal storm report, Apr 28, 5:45 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
545 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 SW GLOUSTER 39.46N 82.14W
04/28/2016 E1.25 INCH ATHENS OH COCORAHS
HAIL LASTED ABOUT 10 MINUTES
&&
EVENT NUMBER RLX1600894
MZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:59 PM EDT | Flash Flood Watch | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 15 more | 8 hr |
| Apr 28, 2:47 PM EDT | Special Weather Statement | RLX | Wirt | 43 min |
| Apr 28, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt | 35 min |
| Apr 28, 3:24 PM EDT | Special Weather Statement | RLX | Kanawha | 36 min |
| Apr 28, 3:29 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 46 min |
| Apr 28, 3:49 PM EDT | Special Weather Statement | RLX | Wirt, Wood | 41 min |
| Apr 28, 3:56 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt, Wood | 34 min |
| Apr 28, 4:31 PM EDT | Special Weather Statement | RLX | Wirt | 59 min |
| Apr 28, 4:34 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Tyler | 41 min |
| Apr 28, 5:00 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 30 min |
| Apr 28, 5:16 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 44 min |
| Apr 28, 5:33 PM EDT | Special Weather Statement | RLX | Taylor | 42 min |
| Apr 28, 5:57 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 33 min |
| Apr 28, 6:29 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt, Wood | 46 min |
| Apr 28, 7:13 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.